Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 1, NWS North Platte, NE

April 13, 2010Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 13, 2010, 5:09 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2010, 5:09 PM MDT (23:09 UTC)
Expired
Apr 13, 2010, 5:44 PM MDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 11:48 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KLBF 132309
SVRLBF
NEC101-135-140000-
/O.NEW.KLBF.SV.W.0001.100413T2309Z-100414T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM MDT TUE APR 13 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  NORTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 600 PM MDT

* AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF BRANDON...OR 11 MILES SOUTH
  OF BIG SPRINGS...AND MOVING NORTH AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRULE AROUND 520 PM MDT.
  OTTER CREEK CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW
  CAMPGROUND AND CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND
  535 PM MDT.
  LEMOYNE AROUND 540 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 110...HIGHWAY 26 MILE MARKER 140 AND
HIGHWAY 26 MILE MARKER 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4082 10205 4113 10205 4138 10204 4138 10157
      4082 10195
TIME...MOT...LOC 2309Z 191DEG 47KT 4093 10201
WIND...HAIL <50MPH 1.00IN

$$

ROBERG
2 follow-up statements
816 
WWUS53 KLBF 132329
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT TUE APR 13 2010

NEC101-135-140000-
/O.CON.KLBF.SV.W.0001.000000T0000Z-100414T0000Z/
PERKINS NE-KEITH NE-
529 PM MDT TUE APR 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
AND NORTHWESTERN PERKINS COUNTIES UNTIL 600 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF BRULE...OR 8 MILES SOUTHWEST OF OGALLALA...MOVING
NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE VIEW CAMPGROUND...OTTER CREEK CAMPGROUND...EAGLE GULCH
  CAMPGROUND AND CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND
  535 PM MDT.
  LEMOYNE AROUND 540 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
61 MILE MARKER 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4082 10205 4113 10205 4138 10204 4136 10158
      4082 10195
TIME...MOT...LOC 2329Z 217DEG 50KT 4109 10178
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
693 
WWUS53 KLBF 132344
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT TUE APR 13 2010

NEC101-135-132354-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-100414T0000Z/
PERKINS NE-KEITH NE-
544 PM MDT TUE APR 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEITH AND NORTHWESTERN
PERKINS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4082 10205 4113 10205 4138 10204 4136 10158
      4082 10195
TIME...MOT...LOC 2344Z 217DEG 50KT 4125 10161

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:10 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 13, 2:10 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT TUE APR 13 2010

.UPDATE...
SEE LAST PARAGRAPH OF THE AVIATION SECTION.

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT TUE APR 13 2010/

DISCUSSION...
PARTS OF THE HIGH WIND WARNING ACROSS SWRN NEBRASKA COULD BE
CANCELLED A BIT EARLIER THAN 03Z AS THE COLD FRONT AND ASSOCIATED
SEVERE THUNDERSTORMS MAY BE THROUGH THAT AREA BY AROUND 00Z. ELSEWHERE
THE HIGH WIND WARNING WILL LIKELY CONTINUE THROUGH 03Z.

LIKE THE HIGH WIND WARNING...THE WIND ADZY ACROSS NWRN ZONES MIGHT
BE CANCELLED EARLY. STRONG THUNDERSTORMS ARE UNDERWAY IN THE
PANHANDLE. FARTHER EAST...WINDS CONTINUE AT ADZY LEVELS ALONG
HIGHWAY 281. THE RUC SUGGESTED THE HIGH WINDS WOULD REMAIN ALONG
AND WEST OF HIGHWAY 183.

A SQUALL LINE IS DEVELOPING ACROSS WRN NEBRASKA AS ADVERTISED.
THIS LINE OF STORMS SHOULD MARCH EAST THIS AFTERNOON AND TONIGHT.
THE NAM12 INDICATED A DISTINCT BOW DEVELOPING AROUND 03Z ALONG
HIGHWAY 83 ACROSS NCNTL NEBRASKA. THE ASSOCIATED PRESSURE COUPLET
PRESUMABLY WOULD PRODUCE HIGH WINDS. SEVERE THUNDERSTORM WATCH 70
EXPIRES AT 00Z. DEPENDING ON THE PROGRESS OF WATCH 70...AN
ADDITIONAL WATCH MIGHT BE ISSUED THIS EVENING ALONG AND EAST OF
HIGHWAY 83.

OTHERWISE THE FCST FOR WEDNESDAY IS ON TRACK. THE COLD FRONT
SHOULD BE SOUTH AND EAST OF THE AREA WITH WEAK HIGH
PRESSURE...CLEARING SKIES AND LIGHT WINDS BUILDING INTO WESTERN
AND NORTH CENTRAL NEBRASKA. HIGH TEMPERATURES COULD EASILY RISE
INTO THE UPPER 60S TO NEAR 70. THURSDAY IS A BIT UNCERTAIN. THE
NAM AND GFS HOLD THE FRONT ACROSS SOUTHERN NEBRASKA AND PRODUCE
MOSTLY LIGHT RAIN. THE ECMWF AND GEM LIFT THE FRONT INTO NORTH
CENTRAL NEBRASKA AND PRODUCE SIGNIFICANT RAINFALL. THE OFFICIAL
FCST USES A BLEND OF GFS AND ECMWF WHICH LIFTS THE FRONT INTO
NCNTL NEBRASKA AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 INCLUDING
SRN HOLT COUNTY.

ALL MODELS DRIVE A LARGE AREA OF HIGH PRESSURE THROUGH THE NRN
HIGH PLAINS AND INTO THE UPPER MISSISSIPPI VALLEY FRIDAY THROUGH
TUESDAY. THIS WILL PUSH A COLD FRONT INTO THE MID SOUTH WITH DRY
CONDITIONS DEVELOPING ACROSS NEBRASKA. THE GFS MOVES THIS HIGH
OFF TO THE EAST FASTER THAN THE ECMWF AND PRODUCES RAIN ACROSS
NEBRASKA NEXT WEEKEND. THE ECMWF AND GEFS ARE SLOWER AND THEREFORE
PREFERRED KEEPING NEBRASKA DRY.

THUS GENERALLY DRY AND COOL WEATHER IS EXPECTED THROUGHOUT THE
EXTENDED FCST WITH HIGHS MOSTLY IN THE LOWER 60S.

AVIATION...
GUSTY SOUTH WINDS THIS EVENING WILL CHANGE TO WEST WINDS BEHIND A
STRONG COLD FRONT. ALONG THE COLD FRONT WILL BE THE CHANCE FOR VERY
STRONG THUNDERSTORMS...WITH LARGE HAIL. CIGS AND VSBY MAY DROP TO
MVFR OR IFR WITHIN THE THUNDERSTORMS. TIMING IS DIFFICULT FOR THE
TAFS...AND WILL BE REFINED AS THE STORMS GET CLOSER TO THE
TERMINALS. BEHIND THE COLD FRONT...WINDS WILL DIMINISH AS HIGH
PRESSURE BUILDS INTO THE REGION. SKIES WILL ALSO BE CLEARING BY
MORNING.

MORE PARTS ARE ON ORDER FOR THE KLBF VSBY SENSOR. ESTIMATED RETURN
TO SERVICE IS UNCERTAIN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ005-006-008-009-024>027-036>038-057>059-069>071.

SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING
FOR NEZ004-005-022>025-035>037-056>059-069>071-094.

WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR NEZ004-022-023-
035-056-094.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ007-010-028-
029.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...MASEK
Hazardous weather outlook, Apr 13, 12:59 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
159 PM CDT TUE APR 13 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-141900-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
159 PM CDT TUE APR 13 2010 /1259 PM MDT TUE APR 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS FROM 50 TO 60
MPH LIKELY THROUGH EARLY THIS EVENING ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA. A HIGH WIND WARNING OR A WIND ADVISORY IS
IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA.

THROUGH THE EVENING HOURS...AN APPROACHING COLD FRONT HAS
TRIGGERED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE
EASTERN NEBRASKA PANHANDLE. THIS LINE IS EXPECTED TO MOVE EAST
THIS EVENING. SOME STORMS ALONG THE LINE MAY REACH SEVERE LIMITS
WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION TO HAIL AND
WINDS...HEAVY RAIN IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS
SOUTHERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...NO SEVERE
THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Apr 13, 4:08 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND GST THEDFORD                41.98N 100.57W
04/13/2010  M61.00 MPH       THOMAS             NE   AWOS

&&

CDC
Local storm report, Apr 13, 4:09 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
04/13/2010  M63 MPH          CHASE              NE   ASOS

&&

CDC
Local storm report, Apr 13, 4:17 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND GST NORTH PLATTE            41.13N 100.77W
04/13/2010  M58 MPH          LINCOLN            NE   ASOS

&&

CDC
Local storm report, Apr 13, 4:48 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     NON-TSTM WND DMG 5 E AINSWORTH           42.55N 99.76W
04/13/2010                   BROWN              NE   DEPT OF HIGHWAYS

            OVERTURNED SEMI TRUCK ON HIGHWAY 20 OVERPASS. DISTANCE IS
            ESTIMATED.

&&

CDC
Local storm report, Apr 13, 4:55 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     NON-TSTM WND GST NORTH PLATTE            41.13N 100.77W
04/13/2010  M60 MPH          LINCOLN            NE   ASOS

            OFFICIAL REPORT FROM LEE BIRD FIELD

&&

CDC
Local storm report, Apr 13, 5:09 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND DMG 5 E ARNOLD              41.42N 100.10W
04/13/2010                   CUSTER             NE   NWS EMPLOYEE

            OVERTURNED TRACTOR TRAILER ON HIGHWAY 92

&&

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 12:17 PM MDTHigh Wind WarningLBFBlaine, Brown, Chase, Cherry, Custer, Frontier and 11 more8 hr
Apr 13, 4:28 PM MDTTornado WarningLBFArthur, Grant, Keith27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.